Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 22, 2005, 3:50 PM EST for Johnson County, Marion County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 3:50 PM EST (20:50 UTC)
- Expired
- Apr 22, 2005, 4:15 PM EST
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 222050 SVRIND INC081-097-222115- /O.NEW.KIND.SV.W.0006.050422T2050Z-050422T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 350 PM EST FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JOHNSON COUNTY IN CENTRAL INDIANA MARION COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF INDIANAPOLIS * UNTIL 415 PM EST * AT 346 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF HOMECROFT...OR ABOUT 8 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOMECROFT AROUND 400 PM EST BEECH GROVE AROUND 405 PM EST WARREN PARK AROUND 415 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3975 8637 3958 8629 3969 8598 3989 8597 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 222101 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 401 PM EST FRI APR 22 2005 INC081-097-222115- /O.CON.KIND.SV.W.0006.000000T0000Z-050422T2115Z/ JOHNSON-MARION- 401 PM EST FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EST FOR NORTHWESTERN JOHNSON AND MARION COUNTIES... AT 359 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DIME TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF HOMECROFT...OR ABOUT 9 MILES SOUTHWEST OF INDIANAPOLIS...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HOMECROFT AROUND 415 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FRIDAY EVENING FOR EAST CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 3975 8637 3958 8628 3969 8598 3989 8597 $$ HAINES
000 WWUS53 KIND 222103 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 PM EST FRI APR 22 2005 INC081-222113- /O.CAN.KIND.SV.W.0006.000000T0000Z-050422T2115Z/ JOHNSON- 403 PM EST FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY IS CANCELLED... LAT...LON 3986 8630 3960 8628 3969 8599 3989 8598 $$ INC097-222115- /O.CON.KIND.SV.W.0006.000000T0000Z-050422T2115Z/ MARION- 403 PM EST FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EST FOR MARION COUNTY... AT 359 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR HOMECROFT...OR ABOUT 6 MILES SOUTH OF INDIANAPOLIS...MOVING EAST AT 20 MPH. DIME SIZE HAIL WAS REPORTED 5 MILES SOUTHWEST OF INDIANAPOLIS. THE SEVERE THUNDERSTORM WILL BE NEAR... BEECH GROVE AROUND 410 PM EST WARREN PARK AROUND 415 PM EST LAT...LON 3986 8630 3960 8628 3969 8599 3989 8598 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:40 PM EST, 10 minutes earlier.
Area forecast discussion, Apr 22, 3:40 PM EST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST FRI APR 22 2005 .DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH INDIANA ON SATURDAY. MODERATELY UNSTABLE AIR IS AHEAD OF THE FRONT WITH MUCH COLDER AIR BEHIND IT. MODELS ARE NOT IN AGREEMENT WITH THIS SYSTEM. THE ETA HAS THE LOW JUMPING FROM ILL TO OH IN 12 HOURS. THE GFS HAS A MUCH MORE REASONABLE SLOWER MOVEMENT. GOOD WIND AND DIRECTIONAL SHEAR OVER AREA THIS EVENING. LIFTED INDEXES BETTER THEN -4 ALONG WITH A CAPE AROUND 1200. SEVER STORMS WILL BE POSSIBLE OVER MAINLY THE CENTRAL AND SOUTH. THE THUNDERSTORMS WILL DECREASE AFTER SUNSET. STRONG AND COLDER AIR WILL MOVE INTO INDIANA ON SATURDAY. TEMPERATURES WILL FALL THROUGH THE DAY. GROUND TEMPERATURES AREA IN THE 50S. THIS WILL INHIBIT SNOW ACCUMULATION. 1 TO 2 INCHES IS POSSIBLE IN THE NORTH WITH 1 INCH OR LESS IN THE CENTRAL SECTIONS. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH CENTRAL AND SOUTH THIS EVENING. FREEZE WATCH FOR ALL OF CENTRAL INDIANA SATURDAY NIGHT. && HAINES
Hazardous weather outlook, Apr 22, 3:02 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EST FRI APR 22 2005 INZ035>037-039-040-043>048-051>057-060>065-067>072-231100- BARTHOLOMEW-BOONE-BROWN-CLAY-DAVIESS-DECATUR-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE- MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM- RUSH-SHELBY-SULLIVAN-VERMILLION-VIGO- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...SEVERE THUNDERSTORM WATCH UNTIL 9PM TONIGHT... ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH INDIANA LATER TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA AHEAD OF THE FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THIS EVENING. THE INTENSITY WILL DECREASE AFTER SUNSET. LARGE HAIL AND STRONG WIND WINDS WILL BE THE MOST LIKELY TYPE OF SEVERE WEATHER EXPECTED. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN WILL CHANGE TO SNOW. ONE INCH OR LESS ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. BY SATURDAY NIGHT THEY WILL BE IN THE LOWER TO MIDDLE 30S. RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL BE NEEDED FRIDAY EVENING. INZ021-028>031-038-041-042-049-231100- CARROLL-CLINTON-DELAWARE-HENRY-HOWARD-RANDOLPH-TIPPECANOE-TIPTON- WARREN- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR. A FEW OF THESE MAY BE STRONG BUT SHOULD REMAIN BELOW SEVERE WEATHER LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN MAY MIX WITH SNOW IN THE NORTH DURING THE AFTERNOON. SNOW WILL OCCUR SATURDAY NIGHT. ONE TO TWO INCH ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. SATURDAY NIGHT THEY WILL FALL INTO THE MID TO UPPER 20S. THERE WILL BE A CHANCE OF RAIN SUNDAY THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL MOST LIKELY NOT BE NEEDED THIS EVENING. THEY SHOULD MONITOR WEATHER INFORMATION SOURCES FOR THE INFORMATION ON THIS SYSTEM.
In the hours before
Local storm report, Apr 22, 3:14 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 1 SE MITCHELL 38.73N 86.46W
04/22/2005 0.50 INCH LAWRENCE IN PARK/FOREST SRVC
&&
CPLocal storm report, Apr 22, 3:22 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MITCHELL 38.74N 86.48W
04/22/2005 0.75 INCH LAWRENCE IN LAW ENFORCEMENT
&&
CPLocal storm report, Apr 22, 3:49 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 NE MEDORA 38.87N 86.12W
04/22/2005 0.75 INCH JACKSON IN AMATEUR RADIO
US 50 AND 135
0339 PM HAIL MOORESVILLE 39.62N 86.37W
04/22/2005 0.25 INCH MORGAN IN LAW ENFORCEMENT
0342 PM HAIL 3 S PARAGON 39.35N 86.56W
04/22/2005 0.25 INCH MORGAN IN AIRPLANE PILOT
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:04 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 41 min |
| Apr 22, 3:40 PM EST | Severe Thunderstorm Warning | IND | Knox | 50 min |
| Apr 22, 3:43 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 47 min |
| Apr 22, 4:11 PM EST | Severe Thunderstorm Warning | IND | Hancock, Marion | 34 min |
| Apr 22, 4:14 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 46 min |
| Apr 22, 4:21 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 39 min |
| Apr 22, 4:25 PM EST | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 50 min |
| Apr 22, 4:49 PM EST | Severe Thunderstorm Warning | IND | Martin | 26 min |
| Apr 22, 4:54 PM EST | Tornado Warning | IND | Johnson, Shelby | 51 min |
| Apr 22, 5:00 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 45 min |
| Apr 22, 5:01 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 44 min |
| Apr 22, 5:04 PM EST | Tornado Warning | IND | Hamilton, Hancock, Marion | 26 min |
| Apr 22, 5:15 PM EST | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 45 min |
| Apr 22, 5:29 PM EST | Tornado Warning | IND | Hamilton, Madison | 46 min |
| Apr 22, 5:33 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 42 min |
| Apr 22, 5:42 PM EST | Severe Thunderstorm Warning | IND | Jackson | 33 min |
| Apr 22, 5:45 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 45 min |
| Apr 22, 5:46 PM EST | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Apr 22, 6:16 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 44 min |
| Apr 22, 6:29 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan, Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.